Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 1, 2011, 3:41 AM CDT for 7 counties in Minnesota. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2011, 3:41 AM CDT (08:41 UTC)
- Expired
- Sep 1, 2011, 4:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beltrami County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 171 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:43 AM CDT | TSTM WND DMG | Strathcona, MN | NUMEROUS LARGE TREE BRANCHES WERE BROKEN DOWN AND SEVERAL LARGE TREES...BOTH OAK AND POPLAR... WERE SNAPPED OFF IN SHELTER BELTS AND GROVES ACROSS PORTIONS OF DEER AND LIND TOWNSHIPS. |
| Sep 1, 3:50 AM CDT | TSTM WND DMG | Middle River, MN | LARGE TREE BRANCHES DOWN |
| Sep 1, 4:02 AM CDT | TSTM WND GST 55 | Gatzke, MN | MEASURED BY MINNESOTA DOT EQUIPMENT ALONG HIGHWAY 89 |
| Sep 1, 4:02 AM CDT | TSTM WND GST 55 | Gatzke, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 12:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS53 KFGF 010841
SVRFGF
MNC007-077-089-113-119-125-135-010945-
/O.NEW.KFGF.SV.W.0175.110901T0841Z-110901T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
341 AM CDT THU SEP 1 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
EASTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA...
PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
NORTHERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...
ROSEAU COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 445 AM CDT
* AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF PINECREEK TO 3
MILES SOUTH OF STRATHCONA TO 2 MILES SOUTH OF VIKING TO BYGLAND...
MOVING TO THE EAST AT 60 MPH.
THIS STORM HAS A HISTORY OF PRODUCING 60 TO 70 MPH WIND GUSTS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PINECREEK...HOLT AND BADGER AROUND 345 AM CDT.
ROSS...FOX AND DAKOTA JUNCTION AROUND 350 AM CDT.
THIEF RIVER FALLS...ROSEAU AND WYLIE AROUND 355 AM CDT.
WANNASKA...TORFIN AND ST. HILAIRE AROUND 400 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE DOROTHY...PENCER...SKIME...HAYES LAKE STATE PARK...GRYGLA AND
WARROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4897 9469 4813 9481 4801 9542 4802 9557
4798 9559 4797 9566 4781 9697 4818 9647
4850 9626 4901 9622 4901 9516 4917 9516
4919 9479
TIME...MOT...LOC 0840Z 263DEG 48KT 4901 9607 4851 9610
4819 9631 4782 9683
WIND...HAIL 60MPH 1.00IN
$$
TG3 follow-up statements
155
WWUS53 KFGF 010859
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
359 AM CDT THU SEP 1 2011
MNC007-077-089-113-119-125-135-010945-
/O.CON.KFGF.SV.W.0175.000000T0000Z-110901T0945Z/
LAKE OF THE WOODS MN-PENNINGTON MN-RED LAKE MN-ROSEAU MN-BELTRAMI MN-
POLK MN-MARSHALL MN-
359 AM CDT THU SEP 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BELTRAMI AND LAKE OF THE WOODS COUNTIES IN NORTH CENTRAL MINNESOTA...
AND EASTERN MARSHALL...CENTRAL POLK...ROSEAU...NORTHERN RED LAKE AND
PENNINGTON COUNTIES IN NORTHWEST MINNESOTA UNTIL 445 AM CDT...
AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF PINECREEK TO
6 MILES SOUTHWEST OF TORFIN TO 6 MILES NORTHWEST OF MAVIE TO 5 MILES
NORTHEAST OF CROOKSTON...MOVING TO THE EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SKIME...SALOL AND MAVIE AROUND 405 AM CDT.
HAYES LAKE STATE PARK AND GRYGLA AROUND 410 AM CDT.
WARROAD...GOODRIDGE AND ESPELIE AROUND 415 AM CDT.
HIGH LANDING AROUND 420 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE HAZEL...SWIFT...MALCOLM...GATES CORNER...CARMEL AND
ROOSEVELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4897 9469 4813 9481 4801 9542 4802 9557
4798 9559 4797 9566 4781 9697 4818 9647
4850 9626 4901 9622 4901 9516 4917 9516
4919 9479
TIME...MOT...LOC 0859Z 263DEG 48KT 4903 9568 4853 9572
4822 9593 4785 9646
$$
TG861
WWUS53 KFGF 010918
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
418 AM CDT THU SEP 1 2011
MNC119-010928-
/O.CAN.KFGF.SV.W.0175.000000T0000Z-110901T0945Z/
POLK MN-
418 AM CDT THU SEP 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY IN
NORTHWEST MINNESOTA IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4919 9479 4897 9469 4813 9481 4801 9540
4802 9557 4798 9559 4788 9638 4901 9564
4901 9516 4917 9516
TIME...MOT...LOC 0918Z 263DEG 48KT 4905 9529 4855 9534
4825 9555 4788 9609
$$
MNC007-077-089-113-125-135-010945-
/O.CON.KFGF.SV.W.0175.000000T0000Z-110901T0945Z/
LAKE OF THE WOODS MN-PENNINGTON MN-RED LAKE MN-ROSEAU MN-BELTRAMI MN-
MARSHALL MN-
418 AM CDT THU SEP 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BELTRAMI AND LAKE OF THE WOODS COUNTIES IN NORTH CENTRAL MINNESOTA...
AND EASTERN MARSHALL...EASTERN ROSEAU...NORTHWESTERN RED LAKE AND
PENNINGTON COUNTIES IN NORTHWEST MINNESOTA UNTIL 445 AM CDT...
AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF WARROAD TO 7 MILES NORTH OF GATES CORNER TO 4
MILES SOUTHEAST OF GRYGLA TO 3 MILES NORTH OF TERREBONNE...MOVING TO
THE EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
AT 402 AM...WEATHER INSTRUMENTATION MEASURED A 55 MPH WIND GUST IN
GATZKE.
SEVERE THUNDERSTORMS WILL BE NEAR...
MALCOLM...GATES CORNER AND CARMEL AROUND 425 AM CDT.
ROOSEVELT...JELLE AND FOURTOWN AROUND 430 AM CDT.
WILLIAMS...THORHULT AND LONG POINT AROUND 435 AM CDT.
GRACETON AROUND 440 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE ARNESEN...FAUNCE...PITT AND OAKS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4919 9479 4897 9469 4813 9481 4801 9540
4802 9557 4798 9559 4788 9638 4901 9564
4901 9516 4917 9516
TIME...MOT...LOC 0918Z 263DEG 48KT 4905 9529 4855 9534
4825 9555 4788 9609
$$
TG430
WWUS53 KFGF 010945
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
445 AM CDT THU SEP 1 2011
MNC007-077-089-113-125-135-010955-
/O.EXP.KFGF.SV.W.0175.000000T0000Z-110901T0945Z/
LAKE OF THE WOODS MN-PENNINGTON MN-RED LAKE MN-ROSEAU MN-BELTRAMI MN-
MARSHALL MN-
445 AM CDT THU SEP 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BELTRAMI AND LAKE
OF THE WOODS COUNTIES IN NORTH CENTRAL MINNESOTA...AND EASTERN
MARSHALL...EASTERN ROSEAU...NORTHWESTERN RED LAKE AND PENNINGTON
COUNTIES IN NORTHWEST MINNESOTA HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
LAT...LON 4919 9479 4897 9469 4813 9481 4801 9540
4802 9557 4798 9559 4788 9638 4901 9564
4901 9516 4917 9516
TIME...MOT...LOC 0918Z 263DEG 48KT 4904 9528 4854 9534
4824 9555 4788 9609
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 8:44 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Aug 31, 8:44 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 844 PM CDT WED AUG 31 2011 .DISCUSSION...SEVERE POTENTIAL CONTINUES TO BE THE MAIN CONCERN TONIGHT. SET-UP CONTINUES TO LOOK FAVORABLE FOR A CONVECTIVE COMPLEX TO MOVE INTO THE NW FA AROUND OR AFTER MIDNIGHT...AND AFFECT MUCH OF THE NORTHERN FA INTO THE EARLY MORNING HOURS. SEE PREVIOUS DISCUSSION AND SWODY1 FOR DETAILS. DELAYED TIMING A BIT...OTHERWISE NO CHANGES NEEDED TO ONGOING FORECAST. && .AVIATION...MVFR CIGS CONTINUE TO SCOUR OUT EAST OF THE VALLEY. THUNDERSTORM POTENTIAL WILL BE THE MAIN CONCERN OVERNIGHT. BEST THUNDER CHANCES WILL BE ACROSS NORTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. LOWER CIGS POSSIBLE AGAIN ON THURSDAY...BUT THIS IS UNCERTAIN. && .PREV DISCUSSION... /ISSUED 312 PM CDT WED AUG 31 2011/ SHORT TERM... FOCUS TONIGHT INTO THURSDAY IS SEVERE THUNDERSTORM POTENTIAL. 15Z SREF AND OTHER 12Z MODELS ALL INDICATE QUITE STRONG POTENTIAL FOR AN ELEVATED TSTM COMPLEX TO FORM IN THE NOSE OF THE 850 MB LOW LEVEL JET. THE ADVECTION OF INSTABILITY WILL BE QUITE PRONOUNCED WITH -8C SHOWALTERS DEVELOPING IN A DVL-MOT-ISN AREA BY 06Z AND THEN SPREADING EAST-NORTHEAST. SREF HAS NOSE OF 40-45KT LOW LEVEL JET INTO THE MID PART OF THE RED RIVER VALLEY AT 09Z WHICH SHOULD HELP TO CONTINUE CONVECTION AS IT MOVES EASTWARD. STEERING FLOW ALOFT MAY ALLOW MOST OF THE CONVECTION TO RIDE A BIT NORTHEAST THAN DUE EAST AND THUS SOME QUESTION ON HOW MUCH OF THE FCST AREA WILL SEE CONVECTION OVERNIGHT INTO EARLY THURSDAY. LEFT 60 POPS FROM PREV FCST ALONE AND KEEP HIGHLIGHTING AREAS GENERALLY ALONG AND NORTH OF HIGHWAY TWO AS MAIN THREAT. DID ADD SEVERE MENTION AS WELL TO GRIDDS AS THINK CONFIDENCE IS HIGH ENOUGH TO WARRANT IT THIS FAR OUT. FARTHER SOUTH ACROSS AREAS FROM VALLEY CITY TO FARGO TO DETROIT LAKES MUCH LESS SURE OF TSTM COVERAGE AND FORMATION...BUT HAVE SEEN CASES WHERE ELEVATED STORMS HAVE FORMED FARTHER SOUTH THAN EXPECTED. THUS WILL MAINTAIN PREV CHC FOR THIS AREA BUT DID NOT MENTION SEVERE AT THIS TIME DUE TO MUCH MORE UNCERTAINTY. AS WITH ELEVATED STORMS MAIN THREAT IS LARGE HAIL...WITH WIND THE SECOND. TEMPS TONIGHT WILL NOT DROP MUCH AS INCREASING SOUTHEASTERLY SFC LOW ALONG WITH RISING DEW PTS WILL PREVENT A BIG DROP. FOR THURSDAY...WOULD EXPECT LINGERING MORNING CONVECTION OVER NORTHWEST MINNESOTA...OTHERWISE NOT MUCH SUPPORT THERE FOR ANY STORMS ALONG COLD FRONT AS IT MOVES THROUGH THE FCST AREA AS WARM MID LEVEL TEMPS PREVENT SFC BASED CONVECTION AND ANY ELEVATED CONVECTION WILL HAVE SHIFTED EAST OF THE AREA. BY LATE THU AFTN AS ENOUGH SFC HEATING MAY OCCUR FOR SOME STORMS TO FORM MAINLY BJI- FFM AREAS. BUT THIS CHANCE IS QUITE UNCERTAIN DUE TO CAPPING ISSUES. DOES APPEAR A SECOND SHORT WAVE WILL MOVE INTO SD INTO CNTRL MN LATE THU NIGHT INTO FRIDAY MORNING WITH A SECOND AREA OF SHOWERS LIKELY TO IMPACT FAR SE ND INTO WCNTRL MN LATE THU NIGHT. GEM MODEL REMAINS QUITE BULLISH WITH THIS PRECIP WHILE OTHER MODELS ARE A BIT LESS AND FARTHER SOUTH. DID DROP OR LOWER POPS THURSDAY AFTN-NIGHT ESP GFK-DVL REGIONS WHERE HIGH PRESSURE WILL START TO INFLUENCE. A SHORT WAVE WILL DROP INTO NRN MN SATURDAY. SHOWERS WILL ACCOMPANY THE SYSTEM ENTERING NE ND FRI NIGHT AND THEN OVER THE AREA SATURDAY WITH A COOL AIRMASS OVERHEAD. KEPT ISOLD T SATURDAY DUE TO COLD POOL ALOFT AND PSBL SFC HEATING AIDING IN SOME DESTABILIZATION. LONG TERM (SAT NIGHT THRU WEDNESDAY)... LONG TERM GUIDANCE AGREEING NICELY AN A DRY WEATHER REGIME FOR MOST OF THE EXTENDED FORECAST PERIOD. LOW PRESSURE IN MANITOBA PROVINCE WILL SWING A TRAILING COLD FRONT THROUGH THE CENTRAL/EAST FORECAST AREA SATURDAY NIGHT...WITH SOME WRAPAROUND POPS INCLUDED INTO VERY EARLY SUNDAY. FRESH HIGH PRESSURE THEN ENTERS THE REGION HERALDING COOLER OVERNIGHT LOWS IN THE 40S THE FIRST COUPLE OF NIGHTS...WHICH IS TYPICAL FOR EARLY SEPTEMBER. RETURN SOUTHERLY FLOW WILL ALLOW SOME MODERATION BY MID WEEK. HIGH PRESSURE IS LIKELY TO DOMINATE MUCH OF THE WEEK...POPS FOR WEDNESDAY MORE FOR INTERSITE CONGRUITY THAN ANYTHING ELSE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Aug 31, 2:04 PM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 204 PM CDT WED AUG 31 2011 CORRECTED WORDING ERRORS MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 204 PM CDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A MOIST AND UNSTABLE AIRMASS WILL RETURN NORTH QUICKLY THIS EVENING OUT AHEAD OF AN AREA OF LOW PRESSURE THAT WILL MOVE OUT OF EASTERN MONTANA INTO WESTERN NORTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST NORTH DAKOTA THIS EVENING AND THEN SPREAD EAST TONIGHT AND LIKELY GROW INTO A THUNDERSTORM COMPLEX. THE TIMING...INTENSITY AND COVERAGE OF THUNDERSTORMS IS STILL NOT CERTAIN...BUT IT DOES APPEAR THE MAIN THREAT WILL BE OVER NORTHEASTERN NORTH DAKOTA ALONG AND NORTH OF HIGHWAY TWO FROM 10 PM UNTIL SUNRISE THURSDAY AND OVER FAR NORTHWEST MINNESOTA AFTER MIDNIGHT. SOME STORMS WILL BE SEVERE WITH HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. FARTHER SOUTH...INCLUDING AREAS FROM VALLEY CITY AND LISBON TO FARGO AND MINNESOTA LAKES COUNTRY...THUNDERSTORM DEVELOPMENT IS LESS CERTAIN. BUT THERE WILL STILL BE A CHANCE FOR STORMS IN THIS AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LIKELY CONTINUE OVER PARTS NORTHWEST MINNESOTA THURSDAY MORNING BEFORE MOVING OUT BEFORE NOON. THEN A COLD FRONT WILL MOVE THROUGH THE AREA...REACHING A BEMIDJI TO FERGUS FALLS LINE AROUND 5 PM. SCATTERED THUNDERSTORMS MAY FORM ALONG THE FRONT LATE THURSDAY AFTERNOON INTO THE EVENING WITH ISOLATED SEVERE STORMS A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT. DTR
In the hours before
Special weather statement, Sep 1, 1:01 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 101 AM CDT THU SEP 1 2011 NDZ006-007-010645- CAVALIER ND-TOWNER ND- 101 AM CDT THU SEP 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TOWNER AND NORTHWESTERN CAVALIER COUNTIES UNTIL 145 AM CDT... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 13 MILES NORTH OF CANDO...OR 43 MILES NORTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... ROCKLAKE AND AMOURDALE AROUND 110 AM CDT. CALIO AND HANSBORO AROUND 115 AM CDT. CLYDE AROUND 125 AM CDT. SARLES AND CALVIN AROUND 130 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TG
Local storm report, Sep 1, 2:47 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
247 AM CDT THU SEP 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM TSTM WND GST GRAFTON 48.42N 97.40W
09/01/2011 M64 MPH WALSH ND AWOS
&&
JHLocal storm report, Sep 1, 3:12 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
312 AM CDT THU SEP 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TSTM WND GST HALLOCK 48.77N 96.94W
09/01/2011 M64 MPH KITTSON MN AWOS
&&
TGRAFENAThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:49 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Pennington, Polk, Roseau | 56 min |
| Sep 1, 4:42 AM CDT | Areal Flood Advisory | FGF | Pennington, Polk, Red Lake | 7 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.